Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 3, NWS Shreveport, LA
NWS Shreveport, LA issued this wind advisory at Feb 17, 2022, 2:27 AM CST for 4 states. It took effect at Feb 17, 2022, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2022, 2:27 AM CST (08:27 UTC)
- In effect from
- Feb 17, 2022, 6:00 AM CST
- Expired
- Feb 17, 2022, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Shreveport, LA
All 48 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 20 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
799 WWUS74 KSHV 170827 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 227 AM CST Thu Feb 17 2022 ARZ070-LAZ001-002-010-017-TXZ096-097-108>112-124>126-136>138- 149>153-165>167-171630- /O.CAN.KSHV.WI.Y.0002.000000T0000Z-220217T1200Z/ /O.NEW.KSHV.WI.Y.0003.220217T1200Z-220218T0000Z/ Miller-Caddo-Bossier-De Soto-Sabine-Red River-Bowie-Franklin- Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison- Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of Texarkana, Shreveport, Bossier City, Mansfield, Stonewall, Logansport, Many, Zwolle, Pleasant Hill, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 227 AM CST Thu Feb 17 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 15 to 25 mph this morning becoming northwest with gusts up to 40 mph expected. * WHERE...Portions of northwest Louisiana, southwest Arkansas and east and northeast Texas. * WHEN...From 6 AM this morning to 6 PM CST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ ARZ050-051-059>061-071>073-LAZ003>006-011>014-018>022-OKZ077- 171630- /O.NEW.KSHV.WI.Y.0003.220217T1200Z-220218T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Lafayette-Columbia- Union-Webster-Claiborne-Lincoln-Red River-Bienville-Jackson- Ouachita-Natchitoches-Winn-Grant-Caldwell-La Salle-McCurtain- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, and Broken Bow 227 AM CST Thu Feb 17 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 15 to 25 mph this morning becoming northwest with gusts up to 40 mph expected. * WHERE...Portions of north central and northwest Louisiana, southeast Oklahoma and south central and southwest Arkansas. * WHEN...From 6 AM this morning to 6 PM CST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 13
2 follow-up statements
638 WWUS74 KSHV 170850 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 250 AM CST Thu Feb 17 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-180000- /O.CON.KSHV.WI.Y.0003.220217T1200Z-220218T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 250 AM CST Thu Feb 17 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 15 to 25 mph this morning becoming northwest with gusts up to 40 mph expected. * WHERE...Portions of northwest Louisiana, southwest Arkansas and east and northeast Texas. * WHEN...From 6 AM this morning to 6 PM CST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 13
838 WWUS74 KSHV 180010 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 610 PM CST Thu Feb 17 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-180115- /O.EXP.KSHV.WI.Y.0003.000000T0000Z-220218T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 610 PM CST Thu Feb 17 2022 ...WIND ADVISORY HAS EXPIRED... Conditions forecast to gradually improve through the overnight hours with winds diminishing to around 10 to 15 mph. Therefore the wind advisory has been allowed to expire. $$ 05
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Feb 16, 10:36 PM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Feb 16, 10:36 PM CST, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1036 PM CST Wed Feb 16 2022
.AVIATION...
Conditions to deteriorate overnight as a cold front approaches
the region. VFR ceilings to become MVFR by 17/09Z with showers
and thunderstorms increasing in coverage from the northwest,
becoming widespread across area terminals by 17/12Z-17/15Z.
Conditions to gradually improve after 17/18Z. Southerly winds to
increase to 15 to 20 knots after 17/12Z, becoming northwest by
17/18Z. Winds to remain elevated around 15 to 20 knots after
18/00Z. /05/
&&
.PREV DISCUSSION... /issued 924 PM CST Wed Feb 16 2022/
UPDATE...
An enhanced pressure gradient has maintained strong southerly
winds across the region this evening across much of east Texas and
adjacent counties in north Louisiana and southwest Arkansas.
Winds have crept to around Wind Advisory criteria of 20 mph at
times. Despite the fact that elevated wind speeds have been
somewhat erratic, the general trend is for winds to continue to
gradually increase overnight. Thus went ahead an issued a Wind
Advisory for these areas with the possibility of expanding it in
areal coverage and time with the next forecast package if
necessary. Otherwise the forecast is on track. No significant
updates at this time. /05/
PREV DISCUSSION... /issued 321 PM CST Wed Feb 16 2022/
SHORT TERM.../Tonight through Thursday Night/
A rather complex pattern has set up with a strong shortwave
digging south across Southern Arizona/New Mexico and Northern
Mexico. This trough will become negatively-tilted but is expected
to weaken as it ejects northeast across the Texas Panhandle
overnight tonight and eventually into Kansas on Thursday. A second
shortwave trough will dislodge from the northern stream and dive
southward into the Four Corners Region. All of these will merge
together as one large, elongated trough axis by late Thursday
afternoon. At the surface, a cold front was draped across Kansas
and a dry line trails from the front over Northwest Oklahoma
southward across West Texas.
Widely scattered, light showers have developed across the area in
a strong warm air advection regime today. This activity has been
somewhat persistent but should diminish by early this evening as
the atmosphere stabilizes. Farther to the west, scattered
thunderstorms are expected to develop tonight, probably just
before midnight, across Southeast Oklahoma and portions of East
Texas. An isolated severe storm cannot be ruled out, but a
relatively strong cap and weak instability may prove to be a
limiting factor. Thunderstorms coverage and intensity should
increase after midnight and especially towards daybreak as strong
large scale ascent spreads over the area ahead of the dryline. The
chances for severe convection should be higher after sunrise as
the strong forcing becomes more aligned with the strong kinematic
fields.
However, there are several factors that make the severe weather
potential highly uncertain. First, a relatively strong cap will
still be in place with only weak instability. Large scale ascent
will be so strong that convective coverage will likely be quite
high, resulting in a relative messy storm mode. While deep layer
shear is quite strong, surface winds are expected to veer just
ahead of the main line of convection and the dryline, which would
limit the low-level shear and tornado potential. There is concern
that an isolated storm or two may be able to become deeply rooted
and take advantage of the strong wind fields in place,
particularly over Southern Arkansas and Northeast/North Central
Louisiana where there may be enough time for some diurnal
instability to build during the day. At this time, the main severe
weather threat appears to be damaging wind gusts given the strong
winds aloft. The severe weather threat should rapidly end from
west to east during the afternoon and should end entirely by late
afternoon as the storms move east.
Very strong and gusty southerly winds will likely persist tonight
and into Thursday. There may be some isolated instances where
speeds approach or exceed Wind Advisory criteria. We've already
seen that this afternoon in Shreveport, but those observations
have been few and far between. Model guidances suggests wind gusts
immediately ahead of the front could increase to around 35 kts for
a few hours between sunrise and noon over Northeast Louisiana and
South Central Arkansas. However, confidence was too low to warrant
and advisory at this time. Wind gusts should diminish after the
frontal passage, but sustained speeds over 15 to 20 kts as the
winds become northwesterly after the front. These winds will
advect significantly colder and drier air into the region.
High temperatures will be reached very early in the day across
the northwest half of the area with falling temperatures expected
the remainder of the day. In fact, temperatures in portions of
McCurtain County could fall close to 30 degrees F between sunrise
and sunset Thursday. Below freezing temperatures can be expected
areawide Thursday night/Friday morning.
CN
LONG TERM.../Friday through Tuesday Night/
After a chilly start, daytime temperatures on Friday will climb into
the 50s areawide under clearing skies with northerly winds funneling
cool and dry air into the Four State Region. Mostly clear and dry
conditions will continue through Saturday under a surface ridge,
with lows just below the freezing mark across the region rebounding
to warmer seasonable highs in the 60s.
As upper level flow reorganizes into a southwesterly regime over the
ArkLaTex, the established warming trend will continue through the
remainder of the weekend and into next week, with highs increasing
noticeably every day, from upper 60s Sunday to lower 70s Monday and
numerous sites aiming at upper 70s for Tuesday. Lows will likewise
be above average, warming into the 50s and lower 60s.
Sunday will see the return of cloud cover from the southwest as
early as daybreak across portions of east Texas, with most zones
along and south of the I-30 corridor seeing mostly cloudy conditions
by the end of the weekend. Ahead of the next weathermaker, an upper
level trough setting up over the western CONUS, southerly surface
flow will return by daybreak Sunday and serve to prime the region
for the return of rainfall. At this time, Sunday looks to remain
dry, with lower end PoPs not returning to the area until after
midnight Monday. By daybreak Monday, likely PoPs overtake the entire
Four State Region and remain through the daytime hours. Rainfall
chances will diminish slightly overnight Monday into Tuesday before
another wave of increasing PoPs moves in during the day Tuesday.
PoPs linger into Tuesday night as this warm and wet workweek
continues.
/26/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 65 74 30 54 / 50 90 0 0
MLU 64 76 31 53 / 40 100 0 0
DEQ 59 64 22 54 / 80 90 0 0
TXK 64 69 28 53 / 70 90 0 0
ELD 62 72 27 52 / 50 100 0 0
TYR 62 67 28 54 / 60 80 0 0
GGG 63 71 28 54 / 50 90 0 0
LFK 64 74 30 57 / 40 80 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 6 AM CST Thursday for ARZ070.
LA...Wind Advisory until 6 AM CST Thursday for LAZ001-002-010-017.
OK...None.
TX...Wind Advisory until 6 AM CST Thursday for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
05/09/26Hazardous weather outlook, Feb 16, 11:58 AM CST, 14 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1158 AM CST Wed Feb 16 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-171800- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1158 AM CST Wed Feb 16 2022 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will increase in coverage in western areas overnight, however, the most hazardous impacts will not occur before sunrise on Thursday. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Showers and thunderstorms will increase once again after daybreak on Thursday as a strong storm system pushes across the Four State Region. These thunderstorms have the greatest chance of becoming strong to severe through the day. At this time, all modes of severe weather are considered possible, including damaging winds, large hail and isolated tornadoes. After storms exit the region on Thursday, no further hazardous conditions are anticipated through the remainder of the forecast period. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed through tonight.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 8:59 PM CST | Wind Advisory | SHV | Bossier, Caddo, De Soto, Sabine | 5 hr |
| Feb 17, 10:16 AM CST | Special Weather Statement | SHV | Red River | 44 min |
| Feb 17, 11:00 AM CST | Special Weather Statement | SHV | Winn | 30 min |
| Feb 17, 11:53 AM CST | Special Weather Statement | SHV | Caldwell | 37 min |
| Feb 17, 6:49 AM CST | Special Weather Statement | SHV | Red River | 41 min |
| Feb 17, 7:26 AM CST | Special Weather Statement | SHV | Sevier | 49 min |
| Feb 17, 10:46 AM CST | Special Weather Statement | SHV | Union | 29 min |
Nearby
Wind Advisories in Texas, 2022Wind Advisories in Louisiana, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.